MAUDE Adverse Event Report: COSMAN MEDICAL NITINOL TC ELECTRODE

COSMAN MEDICAL NITINOL TC ELECTRODE
Model Number TCN-5-3M
Medical Device Problem Codes Break (1069); Material Discolored (1170)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
A report was received that an electrode shaft is broken from the hub.
 
Additional Manufacturer Narrative
Tcn-5-3m, lot 061316: the complaint the tcn electrode had a broken shaft was confirmed.Root cause is excessive mechanical force impressed upon the shaft led to the complete fracture of the shaft from the hub.Visual inspection also found that the epoxy exhibits a chip out and discoloration.The color of newly cured epoxy is amber, light brown.If the epoxy is subjected to too many autoclave cycles it becomes brittle and discolored.
 
Event or Problem Description
A report was received that an electrode shaft is broken from the hub.

Brand Name
NITINOL TC ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
COSMAN MEDICAL
22 terry ave
burlington MA 01803
MDR Report Key6788585
Report Number3006630150-2017-02808
Device Sequence Number16536210
Product Code GXI
UDI-Device Identifier00813250014358
UDI-Public00813250014358
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberTCN-5-3M
Device Lot Number061316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1